Facebook Pixel
EmpowHER Guest

41 years old and my last two periods have been abbreviated

By Anonymous October 5, 2013 - 5:44pm
Rate This

I am under more stress than I have ever been in my life. I recently stopped taking medications for depression and my energy level is very low since I stopped the medicines (bupropion and paroxetine). My question is can stress have something to do with my shorter periods? My husband and I were planning on having a child within the next year or so (we have only been married 6 months) I am concerned that I may be entering menopause. Thanks for any help.

Add a Comment1 Comments

EmpowHER Guest

Hi Anonymous,

Thank you for your question and welcome to Empowher. I am so sorry you are going through a stressful time right now but if you are trying to get pregnant, try and find a solution to your stress prior to continuing to try and have a baby. The simple answer is yes that stress does cause delayed periods and can really cause many other things within the body system as each person is different. Trying to get pregnant is a difficult thing in itself without adding the additional stress of what you are going through.

Go to your doctor and explain your situation. If you were taking prescription medication for depression and has now stopped (I am assuming to try and get pregnant) this may be causing the additional stresses right now and perhaps you need to be weened off instead of the abrupt stop.

Anonymous, we at Empowher care about you and what you are going through. We can try and assist and provide you information regarding your questions. With this said, please keep us posted on what your doctor tells you as I am sure you are not the only woman who is going through this trying time and you can also help others with your story. Can you let us know what your doctor tells you?

Best wishes,


October 6, 2013 - 7:12am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.